MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Code Intermittent Program or Algorithm Execution (4035)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A supplemental mdr will be filed upon completion of the investigation.Initial reporter facility name truncated due to character limit: (b)(6).
 
Event or Problem Description
A customer from germany alleged a staining issue for one slide using the benchmark ultra instrument.One slide was intended for prepkit#185, however, an error message appeared requesting another antibody (cd34 (qbend10) for this slide.The issue was discovered as the requested antibody cd34 (qbend10) was not on the instrument.No results were generated.No harm is alleged.
 
Additional Manufacturer Narrative
During the investigation, it was observed that the user deleted orders 15 times on (b)(6)2023.Once the order was deleted, the usid/barcode label was recycled.The issue was likely caused by another order created with the recycled usid/barcode label.A slide with a previously printed label was then loaded onto the instrument.The protocol, such as the human readable text, of the initially printed label does not match the protocol associated with the newly generated usid/barcode label.Thus a slide containing the initial label (if not discarded) could be stained with a protocol ordered for the new usid/barcode label.The issue will be addressed in the upcoming software update.There are several mitigating factors that allow the detectability of this scenario: the expected staining pattern of the intended assay, the use of the same slide and/or internal positive controls, comparison of the label to the run report which will show a protocol mismatch, and interpretation in conjunction with other relevant clinical information and assay results.----- date of event was updated to 2/7/2023.

Brand Name
BENCHMARK ULTRA
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
na
tucson AZ 85755
Manufacturer Contact
timothy blair
1080 us hwy 202 s
building 500, room: 3530
branchburg, NJ 08876
9253534412
MDR Report Key16513201
Report Number2028492-2023-00021
Device Sequence Number6297138
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown